Alert archive / Kansas / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 23, 2014, 9:22 PM CDT for 5 counties in Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2014, 9:22 PM CDT (02:22 UTC)
- Expired
- Apr 24, 2014, 1:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Decatur County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 358 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
704
WGUS53 KGLD 240222
FFWGLD
KSC039-065-137-179-193-240630-
/O.NEW.KGLD.FF.W.0001.140424T0222Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
922 PM CDT WED APR 23 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
SHERIDAN COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
SOUTHERN NORTON COUNTY IN NORTHWEST KANSAS...
* UNTIL 130 AM CDT
* AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL ESTIMATES OF TWO TO ALMOST 3 INCHES HAVE
FALLEN ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANGELUS...CALVERT...DENSMORE...EDMOND...HOXIE...LENORA...MENLO...
MORLAND...NEW ALMELO...PENOKEE...SEGUIN...STUDLEY AND TASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3913 10016 3913 10096 3925 10093 3949 10060
3976 10009 3988 9963 3959 9962
$$
LUNDQUIST4 follow-up statements
576
WGUS73 KGLD 240326
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
926 PM MDT WED APR 23 2014
KSC039-065-137-179-193-240630-
/O.CON.KGLD.FF.W.0001.000000T0000Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
1026 PM CDT WED APR 23 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRAHAM...
SOUTHEASTERN DECATUR...SOUTHERN NORTON...SHERIDAN AND SOUTHEASTERN
THOMAS COUNTIES UNTIL 130 AM CDT...
AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL AMOUNTS OF 2.27 INCHES HAVE BEEN REPORTED AT HOXIE...AND
2.03 INCHES AT LENORA. MORE RAINFALL IS EXPECTED OVER THE SAME AREA
FOR THE NEXT TWO TO THREE HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANGELUS...CALVERT...DENSMORE...EDMOND...HOXIE...LENORA...MENLO...
MORLAND...NEW ALMELO...PENOKEE...SAINT PETER...SEGUIN...STUDLEY AND
TASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.
&&
LAT...LON 3913 10016 3913 10096 3925 10093 3949 10060
3976 10009 3988 9963 3959 9962
$$
LUNDQUIST826
WGUS73 KGLD 240424
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT WED APR 23 2014
KSC193-240435-
/O.CAN.KGLD.FF.W.0001.000000T0000Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
THOMAS KS-
1124 PM CDT WED APR 23 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN THOMAS
COUNTY IS CANCELLED...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS
IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING
THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3913 10016 3913 10072 3941 10072 3949 10060
3976 10009 3988 9963 3959 9962
$$
KSC039-065-137-179-240630-
/O.CON.KGLD.FF.W.0001.000000T0000Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN KS-NORTON KS-DECATUR KS-GRAHAM KS-
1124 PM CDT WED APR 23 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN GRAHAM...
SOUTHEASTERN DECATUR...SOUTHERN NORTON AND SHERIDAN COUNTIES UNTIL
130 AM CDT...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES OF 4 INCHES HAVE FALLEN IN NORTHEAST GRAHAM
COUNTY...WITH ESTIMATES OF 3 INCHES IN SOUTHERN NORTON AND NORTHEAST
SHERIDAN COUNTIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANGELUS...CALVERT...DENSMORE...EDMOND...HOXIE...LENORA...MORLAND...
NEW ALMELO...PENOKEE...SAINT PETER...SEGUIN...STUDLEY AND TASCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.
&&
LAT...LON 3913 10016 3913 10072 3941 10072 3949 10060
3976 10009 3988 9963 3959 9962
$$
LUNDQUIST748
WGUS73 KGLD 240547
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1147 PM MDT WED APR 23 2014
KSC039-179-240556-
/O.CAN.KGLD.FF.W.0001.000000T0000Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERIDAN KS-DECATUR KS-
1247 AM CDT THU APR 24 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
DECATUR AND SHERIDAN COUNTIES IS CANCELLED...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3913 10016 3972 10018 3976 10009 3988 9963
3959 9962
$$
KSC065-137-240630-
/O.CON.KGLD.FF.W.0001.000000T0000Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON KS-GRAHAM KS-
1247 AM CDT THU APR 24 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN GRAHAM AND
SOUTHERN NORTON COUNTIES UNTIL 130 AM CDT...
AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL ESTIMATES OF OVER FOUR INCHES HAVE FALLEN IN NORTHEAST
GRAHAM COUNTY...WITH ESTIMATES OF TWO TO THREE INCHES IN SOUTHERN
NORTON COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALVERT...DENSMORE...EDMOND...LENORA...MORLAND...NEW ALMELO...
PENOKEE...SAINT PETER AND STUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.
&&
LAT...LON 3913 10016 3972 10018 3976 10009 3988 9963
3959 9962
$$
MOORE935
WGUS73 KGLD 240622
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1222 AM MDT THU APR 24 2014
KSC065-137-240637-
/O.EXP.KGLD.FF.W.0001.000000T0000Z-140424T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON KS-GRAHAM KS-
122 AM CDT THU APR 24 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN GRAHAM AND
SOUTHERN NORTON COUNTIES WILL BE ALLOWED TO EXPIRE AT 1230 AM MDT/130
AM CDT/...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3913 10016 3972 10018 3976 10009 3988 9963
3959 9962
$$
MOOREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 8:46 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 23, 8:46 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT WED APR 23 2014
.UPDATE...
ISSUED AT 738 PM MDT WED APR 23 2014
LATEST RADAR ANALYSIS DEPICTS AREA OF THUNDERSTORMS MOVING
NORTHEAST OUT OF THE AREA. WEST OF THE STORMS A COLD FRONT WAS
MOVING THROUGH THE AREA. BEHIND THE FRONT NORTH WINDS ARE GUSTING
40 TO ALMOST 50 MPH AND BRINGING IN BLOWING DUST. VISIBILITIES ARE
DROPPING TO 6 MILES IN SOME LOCATIONS. ANTICIPATE THE SEVERE
WEATHER TO MOVE EAST OF THE AREA AHEAD OF THE COLD FRONT IN THE
NEXT COUPLE OF HOURS. BEHIND THE FRONT THE STRONG WINDS WILL
SPREAD EAST ACROSS THE AREA...REACHING A PEAK AROUND MIDNIGHT AS
RAPID PRESSURE RISES MOVE THROUGH THE AREA. OVERNIGHT WINDS WILL
GRADUALLY DECLINE.
INCREASED PRECIP. CHANCES BEHIND THE FRONT AS A BAND OF 700-300MB
FRONTOGENESIS FOLLOWS THE FRONT THROUGH THE AREA. THE
FRONTOGENESIS WEAKENS AS IT MOVES THROUGH SO HAVE CHANCES
DECLINING ACCORDINGLY. PRECIP. SHOULD COME TO AN END BEFORE
SUNRISE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 141 PM MDT WED APR 23 2014
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR OVER THE
FORECAST AREA THIS EVENING. A NUMBER OF BOUNDARIES ARE ALSO APPARENT
ON THE WSR-88D. ALTHOUGH THE MAIN DRY LINE PUSH WILL BE SOUTH OF THE
AREA...THE INTERSECTION OF A SURFACE TROUGH FROM THE NORTH WITH A
BOUNDARY FURTHER EAST WILL PRODUCE CONVECTION THIS AFTERNOON AND
EVENING. EVEN WITH ABUNDANT CLOUD COVER...EXPECT MIXED LAYER CAPES
TO RANGE FROM 1000-1500 J/JG EAST OF HIGHWAY 83. SHEAR HAS CONTINUED
TO INCREASE OVER THE AREA...SO CONTINUE TO THINK THAT SEVERE STORMS
WILL DEVELOP AFTER 21Z WITH HAIL AND GUSTY WINDS BEING THE BIGGEST
THREAT.
STRONG COLD FRONT WILL MOVE ACROSS THE AREA BETWEEN 00Z-06Z. THREE
HOURLY PRESSURE RISES WILL BE SIGNIFICANT...SO WIND GUSTS AROUND 45
KNOTS ARE LIKELY. WILL HOIST A WIND ADVISORY FOR CONDITIONS BEHIND
THE FRONT OVER THE EASTERN HALF. A DUST ADVISORY IS CURRENTLY IN
EFFECT FURTHER WEST. CONFIDENCE IS NOT HIGH THAT LOCALIZED AREAS OF
BLOWING DUST WILL OCCUR AS CROPS ARE BEGINNING TO SPROUT IN PREVIOUS
DRY FIELDS. HOWEVER...AIR QUALITY DUST MODEL INDICATES THE POTENTIAL
BEHIND THE FRONT. FOR THE SAKE OF SIMPLICITY...WILL KEEP THE DUST
ADVISORY GOING. WINDS WILL DECREASE AFTER 06Z AS PRESSURE GRADIENT
RELAXES. MODELS BRING SOME POST FRONTAL PRECIPITATION ACROSS THE
AREA. THE AIR MASS WILL DRY QUICKLY AFTER FRONTAL PASSAGE...SO
LOWERED POPS MOST LOCATIONS AFTER 06Z.
WEAK 500 MB RIDGE AND SUBSIDENCE DEVELOP THURSDAY...SO EXPECT DRY
CONDITIONS. COLD AIR ADVECTION WILL DROP TEMPERATURES 10-15 DEGREES
FROM TODAY.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 206 PM MDT WED APR 23 2014
A RIDGE WILL BE OVER THE ROCKIES THURSDAY NIGHT AND THEN MOVE INTO
THE PLAINS FRIDAY. UPPER FLOW WILL BECOME SOUTHWEST SATURDAY AHEAD
OF A TROUGH IN THE 4-CORNERS REGION. SURFACE HIGH PRESSURE WILL
CONTINUE OVER THE PLAINS THURSDAY NIGHT. HIGH PRESSURE WILL DRIFT
SOUTHEAST AS AN AREA OF LOW PRESSURE DEVELOPS OVER COLORADO AND
WYOMING. THIS AREA OF LOW PRESSURE WILL REMAIN OVER COLORADO AND
WYOMING THROUGH SATURDAY.
SUBSIDENCE AND LACK OF SUFFICIENT MOISTURE WILL KEEP POPS NIL
THROUGH SATURDAY. SOME DYNAMICS MOVE INTO THE FA SATURDAY BUT ONCE
AGAIN MOISTURE IS SIGNIFICANTLY LACKING SO WILL KEEP CONDITIONS
DRY.
RELATIVE HUMIDITY VALUES WILL FALL TO AT OR BELOW 15 PERCENT IN THE
SOUTHWEST PORTION OF THE FA SATURDAY AFTERNOON. IN ADDITION, WIND
SPEEDS WILL APPROACH CRITICAL SPEEDS AS WELL. THIS WILL NEED TO BE
MONITORED FOR A POSSIBLE HIGHLIGHT AS THE TIME GETS CLOSER.
MIN TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 30S TO THE
LOWER 40S. MIN TEMPERATURES FRIDAY NIGHT WILL BE IN THE LOWER TO
MID 40S WITH NEAR 50 IN THE EASTERN FA. MAX TEMPERATURES FRIDAY AND
SATURDAY WILL RISE TO THE UPPER 70S TO 80.
IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)...
AN UPPER LOW WILL MOVE INTO THE ROCKIES SATURDAY NIGHT AND FURTHER
EAST INTO THE PLAINS SUNDAY AND MONDAY. BY TUESDAY, THE LOW WILL
MOVE EAST OF THE MISSOURI RIVER VALLEY WITH NORTHERLY FLOW EAST OF
THE ROCKIES CONTINUING THROUGH WEDNESDAY. SURFACE LOW PRESSURE WILL
MOVE INTO NORTHEAST COLORADO SATURDAY NIGHT AND THEN FURTHER EAST
INTO WESTERN NEBRASKA/WESTERN KANSAS SUNDAY. THE LOW WILL MOVE INTO
SOUTHEAST NEBRASKA/NORTHEAST KANSAS MONDAY. SURFACE HIGH PRESSURE
WILL MOVE EAST OF THE ROCKIES ON TUESDAY AS THE LOW MOVES EAST OF
KANSAS. HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH
WEDNESDAY.
PLAN TO CONTINUE CHANCE AND SLIGHT CHANCE POPS FOR THUNDERSTORMS
SATURDAY NIGHT THROUGH SUNDAY EVENING AS DYNAMICS FROM THE UPPER LOW
MOVE INTO THE FA. LATER SUNDAY EVENING AS THE ATMOSPHERE STABILIZES,
SHOWERS WILL DOMINATE WITH SNOW MIXING IN ACROSS WESTERN PORTIONS OF
THE FA AS TEMPERATURES DROP INTO THE 30S. RAIN SHOWERS WILL CONTINUE
MONDAY WITH ANOTHER ROUND OF SNOW MIXING IN LATE MONDAY NIGHT.
SHOWERS WILL END BY 00Z WEDNESDAY AS THE UPPER LOW MOVES TO THE
EAST. SUBSIDENCE WILL MOVE INTO THE FA TUESDAY NIGHT AND WEDNESDAY
WITH RESULTING NIL POPS. WIND WILL BE A FORECAST CONCERN AS THIS
EVENT DRAWS CLOSER IN TIME. WIND SPEEDS WILL BE AT LEAST IN THE
WIND ADVISORY CATEGORY MONDAY AND TUESDAY.
MAX TEMPERATURES WILL RISE INTO THE 60S SUNDAY WITH MID 50S EXPECTED
MONDAY THROUGH WEDNESDAY. MIN TEMPERATURES SATURDAY NIGHT WILL BE
IN THE MID AND UPPER 40S. MIN TEMPERATURES SUNDAY THROUGH TUESDAY
NIGHTS WILL VARY FROM THE MID AND UPPER 30S TO AROUND 40.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 606 PM MDT WED APR 23 2014
VFR CONDITIONS FORECAST FOR THE 0Z TAFS. LATEST RADAR IMAGERY
SHOWS A LINE OF STORMS DEVELOPING ALONG A BOUNDARY OVER THE
EASTERN PART OF THE AREA WITH SHOWERS AND THUNDERSTORMS DEVELOPING
OVER NORTHEAST COLORADO. THERE ALSO APPEARS TO BE A COLD FRONT
MOVING INTO NORTHWEST KANSAS WITH WINDS SHIFTING TO THE NORTH
BEHIND IT. ANTICIPATE THE WINDS TO STRENGTHEN BEHIND THE FRONT
THEN GRADUALLY DECLINE. DUE TO THE DRY SOIL CONDITIONS ANTICIPATE
BLOWING DUST TO DEVELOP AT KGLD BEHIND THE FRONT.
THERE WILL BE A NARROW WINDOW FOR STORMS TO DEVELOP FOR KGLD BUT
WILL ONLY INCLUDE A VCTS MENTION AT THIS TIME DUE TO LOW
CONFIDENCE THERE WILL BE ANY STORMS NEAR THE SITE.
MEANWHILE STORMS ALONG THE SURFACE BOUNDARY SOUTH OF KMCK WILL
BUILD NORTHWARD TO KMCK. THERE COULD BE SOME GUSTY WINDS WITH ANY
STORMS THAT MOVE OVER THE SITE. WINDS WILL ALSO STRENGTHEN BEHIND
THE SOUTHWARD MOVING FRONT BUT WILL GRADUALLY DECLINE DURING THE
OVERNIGHT HOURS. STORMS SHOULD MOVE EAST OF KMCK BY THE OVERNIGHT
HOURS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
KSZ001-002-013-014-027-028-041-042.
WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR KSZ003-004-015-016-029.
CO...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ090>092.
NE...BLOWING DUST ADVISORY UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT FOR
NEZ079-080.
WIND ADVISORY UNTIL 1 AM CDT THURSDAY FOR NEZ081.
&&
UPDATE...JTL
SHORT TERM...MENTZER
LONG TERM...FS
AVIATION...JTLHazardous weather outlook, Apr 23, 8:23 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT WED APR 23 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 723 PM MDT WED APR 23 2014 /823 PM CDT WED APR 23 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY EAST OF HIGHWAY 83. VERY LARGE HAIL AND WIND GUSTS AROUND 45 TO 50 MPH WILL BE THE MAIN THREATS. STORMS ARE EXPECTED TO DEVELOP AFTER 3 PM CDT AND CONTINUE THROUGH 10 PM CDT. A BLOWING DUST ADVISORY IS IN EFFECT FROM 5 PM MDT THROUGH MIDNIGHT MDT FOR AREAS WEST OF HIGHWAY 83. A STRONG COLD FRONT WILL MOVE INTO THE NORTHWEST PORTION OF THE AREA LATE THIS AFTERNOON...THEN QUICKLY MOVE SOUTHEAST ACROSS THE REMAINDER OF THE AREA THIS EVENING. WIND GUSTS AROUND 50 MPH ARE EXPECTED AND A FEW GUSTS COULD BE HIGHER. BLOWING DUST IS EXPECTED IMMEDIATELY ALONG AND BEHIND THE FRONT CREATING SHARPLY REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY FOR CHEYENNE COUNTY COLORADO AND GREELEY COUNTY KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...MAINLY EAST OF HIGHWAY 83. ANY HAIL OR WIND REPORTS ARE GREATLY APPRECIATED. JTL
In the hours before
Local storm report, Apr 23, 8:14 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 7 NE HILL CITY 39.44N 99.75W
04/23/2014 E0.75 INCH GRAHAM KS TRAINED SPOTTER
PEA TO DIME SIZE HAIL COVERING THE GROUND
&&
ALWSpecial weather statement, Apr 23, 8:16 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT WED APR 23 2014
KSZ014-015-240130-
SHERIDAN-THOMAS-
816 PM CDT WED APR 23 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN
COUNTY IN NORTHWEST KANSAS...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MENLO...MOVING NORTHEAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3918 10066 3927 10085 3957 10064 3957 10060
3947 10040
TIME...MOT...LOC 0116Z 212DEG 39KT 3931 10069
HUSTEDSpecial weather statement, Apr 23, 8:28 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT WED APR 23 2014
KSZ003-004-015-016-240200-
DECATUR-GRAHAM-NORTON-SHERIDAN-
828 PM CDT WED APR 23 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...NORTON
COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS AND
GRAHAM COUNTY IN NORTHWEST KANSAS...
AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
TASCO TO HOXIE TO 6 MILES NORTHEAST OF ANGELUS...MOVING NORTHEAST AT
45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3942 10016 3915 10071 3943 10072 3958 10052
3971 10025 3970 9988
TIME...MOT...LOC 0128Z 224DEG 41KT 3952 10029 3943 10045
3930 10060
HUSTEDSpecial weather statement, Apr 23, 8:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT WED APR 23 2014
KSZ003-004-015-016-240230-
DECATUR-GRAHAM-NORTON-SHERIDAN-
858 PM CDT WED APR 23 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...NORTON
COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS AND
GRAHAM COUNTY IN NORTHWEST KANSAS...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LENORA TO 8 MILES
NORTH OF TASCO TO 5 MILES SOUTHEAST OF MENLO...MOVING NORTHEAST AT 45
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3945 9997 3916 10072 3947 10072 3955 10050
3975 10004 3982 9962 3957 9962 3956 9960
TIME...MOT...LOC 0158Z 245DEG 38KT 3961 9998 3947 10024
3930 10066
HUSTEDLocal storm report, Apr 23, 9:16 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
816 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 2 ESE EDMOND 39.62N 99.79W
04/23/2014 E0.75 INCH NORTON KS TRAINED SPOTTER
DIME SIZE HAIL WITH INTERMITTENT EPSIODES OF HEAVY
RAINFALL 0.80 INCHES OF RAIN SO FAR.
&&
ALWLocal storm report, Apr 23, 9:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
818 PM MDT WED APR 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 15 S NORTON 39.62N 99.89W
04/23/2014 E50 MPH NORTON KS TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL WITH WIND GUSTS AROUND 45 TO
50 MPH. RAINFALL TOTAL AROUND HALF AN INCH WITH SOME
PONDING ON THE HIGHWAY.
&&
ALWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:21 PM CDT | Special Weather Statement | GLD | Trego | 24 min |
| Apr 23, 7:23 PM CDT | Special Weather Statement | GLD | Sheridan | 22 min |
| Apr 23, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 64 min |
| Apr 23, 8:00 PM CDT | Special Weather Statement | GLD | Sheridan | 30 min |
| Apr 23, 8:16 PM CDT | Special Weather Statement | GLD | Sheridan | 14 min |
| Apr 23, 8:28 PM CDT | Special Weather Statement | GLD | Sheridan | 32 min |
| Apr 23, 8:58 PM CDT | Special Weather Statement | GLD | Sheridan | 32 min |
| Apr 23, 9:27 PM CDT | Special Weather Statement | GLD | Norton | 33 min |
| Apr 23, 10:47 PM CDT | Special Weather Statement | GLD | Gove | 13 min |
Nearby
Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.